# SDR 99ZZZX1001

- Difficulty date: February 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N494SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8035
- System (JASC): 8011 · Engine Starter
- Part: Support
- Part number: 31M22045
- Condition: Cracked
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW CESSNA WITH 50.0 HOURS, WHILE ACCOMPLISHING A PHASE 1 INSPECTION, FOUND THE STARTER RING GEAR SUPPORT ASSY HAD A 1.50 INCH CRACK ON THE OUTER FACE .25 INCH AFT OF THE FRONT FACE.  REMOVAL OF THE PROPELLER AND SUPPORT ASSY REVEALED A CASTING DEFECT ON THE AFT SIDE OPPOSITE TO THE CRACK.
